Alert archive / Michigan / Special Marine Warnings in 2017
Special Marine Warning 13, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this special marine warning at Jun 14, 2017, 7:02 PM EDT. It was in force for 88 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 14, 2017, 7:02 PM EDT (23:02 UTC)
- Expired
- Jun 14, 2017, 8:30 PM EDT
- In force
- 88 min
- Issued by
- NWS Grand Rapids, MI
- Area
- Storm-based polygon
- Hail
- 0.0 in
- Wind
- 34.0 mph
What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this special marine warning went out at Jun 14, 3:30 PM EDT, 3 hours 32 minutes earlier.
Area forecast discussion, Jun 14, 3:30 PM EDT, 3 hours 32 minutes before
Area Forecast Discussion National Weather Service Grand Rapids MI 330 PM EDT Wed Jun 14 2017 LATEST UPDATE... Synopsis/Short Term/Long Term/Marine .SYNOPSIS... Issued at 330 PM EDT Wed Jun 14 2017 Periodic chances for showers and thunderstorms will dominate the weather pattern over the next few days. The highest chances will come each night from tonight through Friday night. Temperatures will be staying in the 80s through Sunday, then expect a cool down into the 70s for the first half of next week. More showers and storms will be possible through Sunday, then it appears we may dry some into next week. && .SHORT TERM...(This evening through Friday night) Issued at 330 PM EDT Wed Jun 14 2017 The best chances for showers and storms appears to come at night, from tonight through Friday night in a rather active short term period. Complex of storms over Western Wisconsin as of 19Z is expected to hold together and move into Southwest Michigan by late evening and into the overnight. Severe potential looks low as the nose of the low level jet only gets to central Lake Michigan before dieing off late tonight. But can not rule out isolated severe storms that produce hail, or a line segement with damaging winds tonight. A cold front moves across the CWA between 12Z and 18Z Thursday. There should be morning showers and storms that will be moving through the SE CWA, but then a drier afternoon is expected. Temps is the 80s again, but the humidity will drop off by late afternoon behind the front. The second round of storms is expected to mainly impact the NW CWA Thursday night as a coupled upper jet structure comes overhead. Will have high chance POPs to cover this. The third round then arrives Friday night as another cold front approaches. This should be a more widespread event then Thursday night as a low level jet moves in ahead of the front. .LONG TERM...(Saturday through Wednesday) Issued at 330 PM EDT Wed Jun 14 2017 The upper pattern in the long term will change from that of a zonal flow to an upper trough over time. The upper trough is developed by two significant shortwaves. The first will move through the Great Lakes region Saturday into Sunday. The second wave will reinforce the trough as it drops in from the northwest Tuesday night into Wednesday. At the surface a strong low for this time of year develops ahead of the first shortwave moving northeast through the Great Lakes Saturday night into Sunday morning. A strong cold front will move through the area during this time frame. Given a strong mid level wave and strong wind fields severe weather is possible, but it appears that it will be moving through at the instability minimum time of the day. We will certainly be watching this time frame closely, as it will not take much for the cold front to shift 6-12 hours that far out in the forecast. The next system for Tuesday night into Wednesday should have less in the way of high surface dew point air and PWAT values. Showers are expected with perhaps a chance of a thunderstorm. Did not include thunder at this point in the forecast however given the moisture concerns. High temperatures near normal in the 80s over the weekend will cool into the 70s for early next week. && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 232 PM EDT Wed Jun 14 2017 A warm front is located across southern portions of Lower Michigan at 18z. Some isolated showers and thunderstorms were ongoing across Lower Michigan near and ahead of the warm front. The main chance for showers and storms will come later this evening however as a cold front moves our direction from the west. Showers and storms may form into a line and move into West Michigan after 23z. Expecting scattered showers and storms this evening, which should gradually diminish after 04z. Outside of showers and storms expecting mainly VFR weather the next 24 hours. The exception will be some MVFR fog in the 10z-15z time frame. && .MARINE... Issued at 330 PM EDT Wed Jun 14 2017 Mariners will need monitor the skies for thunderstorms throughout the short term. Otherwise winds and waves will be on the low side. && .HYDROLOGY... Issued at 1228 PM EDT Wed Jun 14 2017 Confidence in widespread, soaking rainfall remains low. The theme of isolated to scattered thunderstorms continues today. High moisture content has allowed individual storms to drop beneficial rainfall in few locations, while leaving many others dry. Better chances for rain move in tonight. However, aside from high moisture values, other factors have largely limited any widespread, sustained convection. Support has remained west of Lake Michigan for the most part. If convection from Wisconsin survives tonight, appreciable rainfall in wider coverage may result. Being that most areas have avoided heavy rainfall, the river flood threat is low. Any flood risk through the next 24 hours will be localized and associated with the localized nature of heavy rain. This could include ponding of roadways, temporary flooding in low lying farmland and overflow from ditches. Drier weather returns Thursday afternoon into Friday with another system moving in over the weekend. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...None. LM...None. && SYNOPSIS...JK SHORT TERM...JK LONG TERM...Duke AVIATION...Duke HYDROLOGY...JAM MARINE...JK
Hazardous weather outlook, Jun 14, 3:49 AM EDT, 15 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK National Weather Service Grand Rapids MI 349 AM EDT Wed Jun 14 2017 LMZ844>849-MIZ037>040-043>046-050>052-056>059-064>067-071>074- 150800- St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI-Mason-Lake- Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon-Montcalm- Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton-Ingham- Van Buren-Kalamazoo-Calhoun-Jackson- 349 AM EDT Wed Jun 14 2017 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...Today and Tonight A slight risk for severe thunderstorms exists for the region mainly for tonight. Damaging winds and large hail are the primary risks. Frequent lightning and localized very heavy rainfall could accompany the stronger storms. Urban and poor drainage flooding is possible. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Scattered thunderstorms are possible Thursday into Friday. We will need to monitor the potential storm system that is forecasted over the weekend. Impacts are possible from this system. An elevated risk for hazardous marine conditions and perhaps severe thunderstorms exists. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required tonight.
The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 6:57 PM EDT | Special Marine Warning | GRR | 33 min | |
| Jun 14, 7:13 PM EDT | Special Weather Statement | GRR | Lake, Mason, Newaygo, Oceana | 62 min |
| Jun 14, 7:25 PM EDT | Special Weather Statement | GRR | Allegan, Barry, Kalamazoo, Muskegon, Ottawa, Van Buren | 65 min |
| Jun 14, 7:29 PM EDT | Severe Thunderstorm Warning | GRR | Mason | 16 min |
| Jun 14, 7:49 PM EDT | Severe Thunderstorm Warning | GRR | Allegan | 41 min |
Nearby
Special Marine Warnings in Michigan, 2017Every special marine warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.